Top

Rhabdo

November 10, 2009 by USA Post 

Tonight on HOUSE tonight, a teenage patient is treated for rhabdomyolysis. But what is rhabdomyolysis or rhabdo?

Rhabdomyolysis strikes a teenage girl tonight who shows swollen extremities. Her symptoms are so severe that a friend says she looks like the mashmallow man. Rhabdomyolysis describes the breakdown of skeletal muscle caused by muscle tissue injury. The cause can be physical, chemical or biological.

healthThe Mayor Clinic explains statin medication can lead to rhabdomyolysis.

“At high doses, statin medications can impair the production of certain proteins involved in muscle metabolism and function. Uncommonly, this can result in muscle pain and tenderness — a condition known asstatin myopathy. If you notice moderate muscle aching, stop taking your statin medication and contact your doctor. Muscle aching usually goes away within a couple of weeks after stopping the statin drug.

“In severe cases, statins may cause muscle cells to break down. This rare but potentially life-threatening side effect is known asrhabdomyolysis.”

Mayo explains symptoms of rhabdomyolysis include:

* Severe muscle aching throughout the entire body
* Muscle weakness
* Dark or cola-colored urine

Other non-physical causes can include poisons, toxins, and infections.

Report to Team

_________________________________________
Please feel free to send if you have any questions regarding this post , you can contact on

usspost@gmail.com

Disclaimer: The views expressed on this site are that of the authors and not necessarily that of U.S.S.POST.

Comments

Comments are closed.

Bottom